# SDR 2000UALA00333

- Difficulty date: June 12, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N188UA
- Make and model: Boeing 747422
- Aircraft serial: 26877
- Aircraft time: 36,772 hours, 4,413 cycles
- Engine: Pwa PW4056
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Condition: Failed
- Location: Gasper Fan
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

AT CRUISE FL370 THE MAIN AND UPPER DECK EXPERIENCED STRONG ELECTRICAL PLASTIC SMELL UNDETERMINED ORIGIN BUT BARELY NOTICEABLE IN COCKPIT.  THE SMELL MOVED RAPIDLY THROUGHOUT CABIN.  TURNED OFF L-R UTILITY. SMELL DISSIPATED ON GROUND.  F/A REPORTED AN ARCING NOISE ABOVE 2R SMELL CAME BACK DURING FINAL APPROACH BUT DISSIPATED.  DURING TAXI, SMELL SEEMED MORE LOCALIZED TO THE 2R AREA.  *S/D*  GASPER AIR MOTOR FAILED.  REPLACED MOTOR, NO FURTHER PROBLEMS.
